Hold The Potty! Lithium & Urination

Photo by Gilles Desjardins on Unsplash

To kick things off my psychiatrist upped my dose to 800mg of lithium at night yesterday, and boy are the side effects pretty annoying.

So after having a blood test to check lithium levels in my blood the doctor has started increasing my dose to get to the most effective level I guess. I now take two 400mg tablets at night along with quetiapine.

Wow! I didn’t expect side effects to happen so sudden.

Literally, every hour last night I was getting up to pee. I didn’t think I had that must liquid in me but that didn’t stop me constantly needing to pee. Think I can now say last night was a pretty crap sleep.

Is this constant urination something that we have to get used to? or does it go away in time once our bodies are used to the treatment. What are your experiences with this problem?

11 comments

  1. For some people it lessens over time, but not necessarily. It takes about 5 days after changing the dose for your body to adjust to the new dosage.
    Personally I haven’t had this issue with lithium. For me it’s been increased thirst and tremor.

    Liked by 1 person

    • Apart from the aforementioned side effects, which has now all but vanished the therapeutic affect of the lithium is starting to work for me. I am starting to have a lot more stable moments and very rare depressive or mania episodes. Once you get over those side effects I think it will have a life changing effect for you.

      Liked by 2 people

      • Good to hear. I’ve been on depakote for about a year. Same kind of med; salt based, and have to get levels checked every three months. Just couldn’t crush the depressive episodes. I’m holding on to the Latuda as long as I can, it has really been a life saver for me in terms of my depressive episodes. I don’t have them nearly as bad or as often as before. I’d like to keep an open mind with the Lithium. Have you experienced any weight gain/loss or dehydration?

        Like

  2. Thanks for sharing your experience with Lithium. I think it’s the next step for me. I currently take sertraline and quetiapine. I hope a mood stabiliser gives me some much needed stability.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.